Alert archive / Mississippi / River Flood Warnings in 2018
River Flood Warning 102, NWS Memphis, TN
NWS Memphis, TN issued this river flood warning at Apr 23, 2018, 9:49 PM CDT for Lowndes County, Monroe County, Mississippi. It took effect at Apr 26, 2018, 3:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 23, 2018, 9:49 PM CDT (02:49 UTC)
- In effect from
- Apr 26, 2018, 3:00 AM CDT
- Expired
- Apr 24, 2018, 10:32 AM CDT
- In force
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Lowndes County, MS, Monroe County, MS
The radar
The Columbus AFB radar (KGWX), 27 km from the middle of the area, began a volume at 02:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Buttahatchie River near Aberdeen (ABDM6).
- Action stage
- 12 ft
- Minor stage
- 13 ft
- Moderate stage
- 22 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02439400, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Apr 23, 8:04 PM CDT, 1 hour 45 minutes earlier.
Area forecast discussion, Apr 23, 8:04 PM CDT, 1 hour 45 minutes before
Area Forecast Discussion National Weather Service Memphis TN 804 PM CDT Mon Apr 23 2018 .UPDATE... Updated to increase pops this evening across eastern parts of the Mid South. && .DISCUSSION... Slow moving upper level low will continue to spread light rain showers across the area, especially across eastern sections. Pops have been increased this evening in these locations. Temperatures will remain seasonably cool overnight with low clouds and some localized fog possible. Updated forecast has been sent. JLH && .PREV DISCUSSION... /issued 307 PM CDT Mon Apr 23 2018/ Cool and occasionally wet weather to prevail through Friday, but with little if any hazards. Warmer and dry weather will arrive in time for this weekend. A slow moving cut-off upper low was centered over the Midsouth this afternoon. This upper low will move to northern middle TN / south central KY by midmorning Tuesday. Rainfall coverage should contract slightly with loss of surface heating this evening, as the main rain shield lifts east. Some westward expansion of showers is expected with surface heating on Tuesday, with light rain amounts mainly near the TN River. The upper will lift out to the Carolinas Tuesday night, with the approach of an upstream low dropping from the plains into the lower MS River valley. This feature will bring scattered showers to the Midsouth Wednesday afternoon through Thursday morning, before being pushed out by a progressive upstream trof embedded in northwest flow. An associated surface cold frontal passage and scattered showers are forecast for Friday. Friday will mark the end of the Monday-Wednesday-Friday rain periods that will likely characterize this week. An upper level ridge over the Rockies on Friday will move into the MS River valley by late Saturday, bringing dry conditions and mild daytime temps to the Midsouth. This ridge will set up over the southeast U.S. early next week, bringing above normal temps and predominately dry weather. At that time, better focus for active weather will shift to the plains, where low level instability axis will build ahead of longwave western U.S. trof. PWB && .AVIATION... 00Z TAF Set Current VFR and MVFR conditions will have a good shot at lowering to IFR and LIFR overnight...with improvements back to MVFR and possibly VFR on Tuesday. Light showers and/or drizzle expected for some of the sites early in the period...with VCSH at MKL late. Light winds...will become northwest at 9-11kts late in the cycle. JAB && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Apr 23, 5:30 AM CDT, 16 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 530 AM CDT Mon Apr 23 2018 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-241100- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence- Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion- Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman- Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton- Tishomingo-Tunica-Union-Weakley-Yalobusha- 530 AM CDT Mon Apr 23 2018 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 8:39 PM CDT | River Flood Advisory | MEG | Decatur, Perry | 8 days |
| Apr 23, 9:26 PM CDT | River Flood Advisory | MEG | Lake | 4 days |
| Apr 23, 9:26 PM CDT | River Flood Advisory | MEG | Shelby | 4 days |
| Apr 24, 3:53 AM CDT | Dense Fog Advisory | MEG | Benton, Carroll, Gibson, Henry, Lake, Obion and 1 more | 5 hr |
| Apr 24, 11:06 AM CDT | River Flood Warning | MEG | Dyer, Lake, Lauderdale | 3 days |
| Apr 24, 11:06 AM CDT | River Flood Warning | MEG | Lauderdale, Tipton | 5 days |
| Apr 24, 2:40 PM CDT | River Flood Warning | MEG | Decatur, Hardin | 7 days |
| Apr 23, 9:37 PM CDT | River Flood Warning | MEG | Clay, Greene | 22 hr |
Nearby
River Flood Warnings in Mississippi, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.